계명대학교 의학도서관 Repository

Trichloroethylene Hypersensitivity Syndrome: Should Be Considered When Diagnosing DRESS Syndrome

Metadata Downloads
Affiliated Author(s)
이혜원
Alternative Author(s)
Lee, Hye Won
Journal Title
Journal of Korean Medical Science
ISSN
1011-8934
Issued Date
2018
Keyword
DRESS SyndromeHypersensitivity SyndromeStevens-Johnson SyndromeToxic Epidermal NecrolysisTrichloroethylene
Abstract
Trichloroethylene (TCE) is an organic solvent that is used for degreasing and removing impurities from metal parts. However, this solvent's characteristics and hypersensitivity can produce clinical patterns and laboratory data that mimic drug rash with eosinophilia and systemic symptoms (DRESS) syndrome. Thus, exposure confirmation is critical to making an accurate diagnosis. This is a case of TCE-induced hypersensitivity syndrome (TCE HS) in a 24-year-old Indonesian man who was working in an electro-plating business. He was admitted to a referral hospital after one month of working, and exhibited a fever with skin symptoms. He was administered immunosuppressive therapy based on an assumed diagnosis of DRESS syndrome, although he subsequently experienced cardiac arrest and did not respond to resuscitation. An investigation into his disease history confirmed that he was prescribed medications one week before he developed the skin disease, and had been periodically exposed to TCE for the previous 4 weeks. Based on these findings, it was believed that his clinical course was caused by TCE HS, rather than DRESS syndrome.
Department
Dept. of Pathology (병리학)
Publisher
School of Medicine (의과대학)
Citation
Journal of Korean Medical Science, Vol.33(14) : e106-e106, 2018
Type
Article
DOI
10.3346/jkms.2018.33.e1
URI
http://kumel.medlib.dsmc.or.kr/handle/2015.oak/41560
Appears in Collections:
1. School of Medicine (의과대학) > Dept. of Pathology (병리학)
Authorize & License
  • AuthorizeOpen
Files in This Item:

Items in Repository are protected by copyright, with all rights reserved, unless otherwise indicated.